70348members
370110posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Mum on Letrozone has Upper Arm and Rib Bone Pain?

1 REPLY 1
Anniej
Community Champion

Re: Mum on Letrozone has Upper Arm and Rib Bone Pain?

Well done to mum for moving forward. Everyone reacts differently, but I can tell you my reactions. There is a long list of side effects of Letrozole listed in the sheet inside the box. They are from minor to severe, hence the hives with your mum, which are sort of minor. As these are being controlled by another drug that’s ok. The Letrozole is a first defence against the reoccurrence of the original cancer, so perhaps not a good idea to just stop? The most common se of Letrozole are joint pains, which mimic arthritis, so not good. My consultant warned me that it would take 6-8 weeks for this to happen. She was spot on! When the pain became really troublesome after a year, I had a months holiday from it which sorted the pain out. The pain was in the hip, knee and ankle joints on the treated side. Letrozole is a drug which is cumulative, and so it is possible to dip in and out. A year later I was unable to walk or get up the stairs. My GP diagnosed a bursa in my hip. Wether this was caused by the drug is not known. I had a steroid injection which has remedied this. My arms sometimes ache, as does my back. I take paracetamol, and codeine if it’s bad, which isn’t often. There’s a whole thread on here about Letrozole and it’s se. See if you can tap into it as there are lots of posts. I will do everything I can to continue with my meds and stave off the possibility of a reoccurrence. I have secondaries in my lungs and take Palbociclib as well. They are responding well to this combo. Joining a gym and swimming, as well as TaiChi has been a lifesaver for me. The joint pains have minimised and I feel more energetic and alive. Only your mums Onco , plus a scan, can tell wether it has spread. A discussion waiting to happen? X

Gentle
Member

Mum on Letrozone has Upper Arm and Rib Bone Pain?

Hello

 

My mum was diagnosed with Breast Cancer May 2017. Pathology indicated a 22mm Grade 2 invasive cancer with no lymph nodes affected. It is ER, PR and HER2 positive.

 

The cancer was removed via an operation June 2017 and after that’s she started Chemotherapy (FEC-T) in August/September 2017. She was only able to make it to the 4th round - All 3 rounds of "FEC" and 1 round of "T". It just got too much for her and the treatment had to be stopped last year December 2017. Our consultant wasn’t that concerned of stopping it early as she was having targeted treatment after.

 

After that she went through the whole course of Radiotherapy which ended in February 2018. Since November 2017 she has been on a regular dose of Herceptin every 3 weeks which she completed the whole course in January 2018. She was then taking Anastrozole every day for the next 5 years.

 

The Anastrozole caused too many side effects and she has since switched to Letrozole along with a antihistamine called Cetirizine (the Cetirizine makes her really tired and drowsy though) as the Letrozole was causing her to have itchy skin and hives/rashes. Recently she has been complaining about bone pain in her upper arm and pain in her rib bones. I am very concerned about the cancer returning as secondary cancer in the bone as I have read that the most common secondary cancer for people that have had breast cancer is in the bone. The fact that the Letrozole can cause bone pains has got me confused whether or not its is caused by the medicine or that it could possibly be bone cancer?

 

My question is I guess what other symptoms do we look for to differentiate the pain being caused by the medication rather than it being bone cancer? Also if she should continue taking the Letrozole even though its giving her hives and rashes which can be controled by the Cetirizine?